MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX? SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX? SYSTEM - CURVED; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Urinary Retention (2119); Urinary Tract Infection (2120); Discomfort (2330); Dyspareunia (4505); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 11/07/2011
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient who was implanted with this obtryx system experienced an unspecified injury.Additional details regarding this event were not provided.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6).Block h6: the following imdrf patient code captures the reportable event of: e2401 - captures the reportable event of patient experienced an unspecified injury.The following imdrf impact code captures the reportable events of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury.
 
Additional Manufacturer Narrative
Block h2: additional information: blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), d4 (unique identifier (udi) #), e1 (initial reporter), and h6 (patient and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 7, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).(b)(6) hospital.(b)(6).Block h6: the following imdrf patient code captures the reportable event of: e2006 - captures the reportable event of mesh exposure.E1405 - captures the reportable event of dyspareunia.E1310 - captures the reportable event of urinary tract infection.The following imdrf impact code captures the reportable events of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury.F2203 - captures the reportable event of patient having cystoscopy procedures.F1905 - captures the reportable event of mesh excision.
 
Event or Problem Description
It was reported that the patient who was implanted with this obtryx system - curved underwent surgery on (b)(6) 2022, due to vaginal mesh exposure, which occurred approximately ten years after a mid-urethral sling placement and prolapse surgery.She had been experiencing postcoital bleeding and dyspareunia, and prior treatment with topical premarin cream was unsuccessful.During the procedure, a 1 cm area of exposed mesh was identified along the right periurethral sulcus.The surgical team excised a 3-4 cm segment of the exposed mesh, extending dissection bilaterally to the level of the pubic ramus.Cystoscopy confirmed an intact bladder and normal urethral orifices, with no trauma observed.The procedure was completed without complications, with minimal blood loss, and the patient was stable postoperatively.On (b)(6) 2023, the patient underwent a transvaginal tape (tvt) mid-urethral sling placement with cystoscopy due to recurrent stress urinary incontinence following prior sling erosion and removal.The procedure was completed without complications, and cystoscopy confirmed normal bladder and urethral anatomy.On (b)(6) 2024, a cystoscopy was performed due to exposure of implanted urethral mesh.The procedure revealed a small amount of mesh visible in the distal urethra at the 6-7 o'clock position, with no bladder or vaginal mesh exposure.The patient was diagnosed with complications of implanted urethral sling mesh and recurrent urinary tract infection (uti).A 5-day course of bactrim was initiated, and urine was sent for culture.Plans were made for excision of the eroded urethral mesh with primary urethral repair, with catheter placement postoperatively for approximately two weeks.On a(b)(6) 2024, a follow-up cystoscopy confirmed persistent mesh exposure within the urethral lumen, again without bladder or vaginal involvement.The findings supported the previously planned surgical excision of the exposed mesh and primary urethral repair to address the ongoing mesh-related complications.
 
Additional Manufacturer Narrative
Block h2: additional information blocks b5 (describe event or problem), b7 (other relevant history), and h6 (patient and impact codes) have been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of november 7, 2011, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting physician is: (b)(6).United states 95403 block h6: the following imdrf patient code captures the reportable event of: e2006 - captures the reportable event of mesh exposure e1405 - captures the reportable event of dyspareunia e1310 - captures the reportable event of urinary tract infection e2330 - captures the reportable event of pain e2311 - captures the reportable event of discomfort e1309 - captures the reportable event of urinary retention the following imdrf impact code captures the reportable events of: f12 - captures the reportable event of patient had filed a legal claim for an unspecified personal injury f2203 - captures the reportable event of patient having cystoscopy procedures f1905 - captures the reportable event of mesh excision f101 - captures the reportable event of complex urethral repair f2301 - captures the reportable event of right ureteral stent placement.
 
Event or Problem Description
It was reported that the patient who was implanted with this obtryx system - curved underwent surgery on (b)(6) 2022, due to vaginal mesh exposure and persistent postoperative pain, which occurred approximately ten years after a mid-urethral sling placement and prolapse surgery.She had been experiencing postcoital bleeding and dyspareunia, and prior treatment with topical premarin cream was unsuccessful.During the procedure, a 1 cm area of exposed mesh was identified along the right periurethral sulcus.The surgical team excised a 3-4 cm segment of the exposed mesh, extending dissection bilaterally to the level of the pubic ramus.Cystoscopy confirmed an intact bladder and normal urethral orifices, with no trauma observed.The procedure was completed without complications, with minimal blood loss, and the patient was stable postoperatively.On (b)(6) 2023, the patient underwent a transvaginal tape (tvt) mid-urethral sling placement with cystoscopy due to recurrent stress urinary incontinence following prior sling erosion and removal.The procedure was completed without complications, and cystoscopy confirmed normal bladder and urethral anatomy.On (b)(6) 2023, diagnostic cystoscopy demonstrated mesh erosion into the urethral lumen at the distal urethra, causing suprapubic pain, vaginal pain, urethral discomfort when sitting, and daily functional limitations.The erosion placed her at risk for infection, stone formation, and chronic hematuria, indicating continued malfunction of the sling system.Her condition further deteriorated.On (b)(6) 2024, a cystoscopy was performed due to exposure of implanted urethral mesh.The procedure revealed a small amount of mesh visible in the distal urethra at the 6-7 o'clock position, with no bladder or vaginal mesh exposure.The patient was diagnosed with complications of implanted urethral sling mesh and recurrent urinary tract infection (uti).A 5-day course of bactrim was initiated, and urine was sent for culture.Plans were made for excision of the eroded urethral mesh with primary urethral repair, with catheter placement postoperatively for approximately two weeks.On (b)(6) 2024, she presented to the emergency department with severe pelvic pain and urinary retention, requiring cystoscopy and right ureteral stent placement.On (b)(6) 2024, she required additional surgical intervention, including excision of eroded vaginal mesh and complex urethral repair, due to persistent mesh - related complications and constant urinary leakage.Even after these interventions, she required later reconstructive surgery in (b)(6) 2024 due to ongoing urinary dysfunction attributed to damage caused by prior mesh erosion.On (b)(6) 2024, a follow-up cystoscopy confirmed persistent mesh exposure within the urethral lumen, again without bladder or vaginal involvement.The findings supported the previously planned surgical excision of the exposed mesh and primary urethral repair to address the ongoing mesh - related complications.

Brand Name
OBTRYX? SYSTEM - CURVED
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21355880
Report Number2124215-2025-07151
Device Sequence Number8950625
Product Code OTN
UDI-Device Identifier08714729718963
UDI-Public(01)08714729718963(17)140731(10)ML00000218
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K040787
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2014
Device Model NumberM0068504000
Device Catalogue NumberM0068504000
Device Lot NumberML00000218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer10/09/2025
12/02/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date11/07/2025
12/31/2025
Date Device Manufactured08/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age41 YR
Patient SexFemale